A Caltech Library Service

Mixed equilibria in games of strategic complementarities

Echenique, Federico (2003) Mixed equilibria in games of strategic complementarities. Economic Theory, 22 (1). pp. 33-44. ISSN 0938-2259. doi:10.1007/s00199-002-0277-8.

[img] PDF - Published Version
Restricted to Repository administrators only
See Usage Policy.


Use this Persistent URL to link to this item:


The literature on games of strategic complementarities (GSC) has focused on pure strategies. I introduce mixed strategies and show that, when strategy spaces are one-dimensional, the complementarities framework extends to mixed strategies ordered by first-order stochastic dominance. In particular, the mixed extension of a GSC is a GSC, the full set of equilibria is a complete lattice and the extremal equilibria (smallest and largest) are in pure strategies. The framework does not extend when strategy spaces are multi-dimensional. I also update learning results for GSC using stochastic fictitious play.

Item Type:Article
Related URLs:
URLURL TypeDescription
Echenique, Federico0000-0002-1567-6770
Additional Information:© 2003 Springer-Verlag. Received: October 16, 2000; revised version: March 7, 2002. I am very grateful to Robert Anderson, David Blackwell, Aaron Edlin, Peter De Marzo, Ted O’Donoghue, Matthew Rabin, Ilya Segal, Chris Shannon, Clara Wang and Federico Weinschelbaum for comments and advise.
Subject Keywords:Supermodular games, Strategic complementarities, Mixed strategy equilibria, Learning
Issue or Number:1
Classification Code:JEL Classification Numbers: C72, C73
Record Number:CaltechAUTHORS:20100929-165802397
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:20232
Deposited By: Katherine Johnson
Deposited On:30 Sep 2010 18:54
Last Modified:08 Nov 2021 23:58

Repository Staff Only: item control page